A 35-year-old female asked:
I was on xifaxan (rifaximin) for 2 weeks. it made my stomach area bloat with water. i finished the antibiotic 6 days ago but am still bloated. why? is this normal
1 doctor answer • 1 doctor weighed in
Internal Medicine 37 years experience
Yes: Yes bloating can be from increased air /gas in colon and tew change in bacterial flora (mixture of bacteria in the colon).If not improved in 2 or 3 weeks see a doctor
Created for people with ongoing healthcare needs but benefits everyone.
3.7k viewsAnswered >2 years ago
Last updated Jun 3, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.